Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 23, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 24, 2013, 5:23 PM EDT for 4 counties in Pennsylvania. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2013, 5:23 PM EDT (21:23 UTC)
- Expired
- Apr 24, 2013, 6:00 PM EDT
- In force
- 37 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, Cumberland County, PA, Franklin County, PA, Fulton County, PA
The radar
The Sterling radar (KLWX), 100 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 5:30 PM EDT | TSTM WND DMG | Mercersburg, PA | TREES AND WIRES DOWN ON MAIN ST. |
| Apr 24, 5:40 PM EDT | TSTM WND DMG | Greencastle, PA | TREES REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 4:55 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036 WUUS51 KCTP 242123 SVRCTP PAC001-041-055-057-242200- /O.NEW.KCTP.SV.W.0023.130424T2123Z-130424T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 523 PM EDT WED APR 24 2013 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA... SOUTHWESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA... FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA... SOUTHEASTERN FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA... * UNTIL 600 PM EDT * AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THE STORM WAS NEAR PECKTONVILLE...MOVING NORTHEAST AT 60 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IN THE WARNING INCLUDE... FORT LOUDON... GREENCASTLE... MARION AND CHAMBERSBURG... FAYETTEVILLE AND SCOTLAND... SHIPPENSBURG AND SHIPPENSBURG UNIVERSITY... WALNUT BOTTOM AND CASHTOWN... OTHER LOCATIONS IN THE WARNING INCLUDE GETTYSBURG NATIONAL MILITARY PARK...WHITETAIL SKI AREA...LIBERTY MOUNTAIN RESORT...GETTYSBURG COLLEGE...SHIPPENSBURG UNIVERSITY AND PENN STATE MONT ALTO. THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 36. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 15...ROUTE 30...ROUTE 522...STATE ROAD 97. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE NEAR BERKELEY SPRINGS IN WEST VIRGINIA. DO NOT STAY OUTDOORS. SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING NOW TO BE SAFE FROM STRONG WIND GUSTS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK. && LAT...LON 3972 7812 3995 7807 4016 7723 3972 7716 TIME...MOT...LOC 2122Z 241DEG 52KT 3975 7794 $$ FORECASTER: EVANEGO
1 follow-up statement
158
WWUS51 KCTP 242150
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
550 PM EDT WED APR 24 2013
PAC057-242200-
/O.CAN.KCTP.SV.W.0023.000000T0000Z-130424T2200Z/
FULTON PA-
550 PM EDT WED APR 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR FULTON COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
LAT...LON 3972 7771 3983 7782 4000 7786 4016 7723
3972 7716
TIME...MOT...LOC 2150Z 241DEG 52KT 3994 7748
$$
PAC001-041-055-242200-
/O.CON.KCTP.SV.W.0023.000000T0000Z-130424T2200Z/
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-
550 PM EDT WED APR 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR FRANKLIN...CUMBERLAND AND ADAMS COUNTIES...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FAYETTEVILLE...OR NEAR
CHAMBERSBURG...MOVING NORTHEAST AT 60 MPH.
LOCATIONS IN THE WARNING INCLUDE...
ARENDTSVILLE AND CASHTOWN...
PINE GROVE FURNACE AND BENDERSVILLE...
OTHER LOCATIONS IN THE WARNING INCLUDE GETTYSBURG NATIONAL MILITARY
PARK...LIBERTY MOUNTAIN RESORT...GETTYSBURG COLLEGE...SHIPPENSBURG
UNIVERSITY AND PENN STATE MONT ALTO.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 15...
ROUTE 30...STATE ROAD 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 3972 7771 3983 7782 4000 7786 4016 7723
3972 7716
TIME...MOT...LOC 2150Z 241DEG 52KT 3994 7748
$$
FORECASTER: EVANEGOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:08 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 24, 4:08 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 408 PM EDT WED APR 24 2013 .SYNOPSIS... A COLD FRONT WILL BRING A PERIOD OF SHOWERS AND THUNDERSTORMS TO THE AREA FOR THE REMAINDER OF THE AFTERNOON AND EVENING. BEHIND THIS FRONT TEMPERATURES WILL QUICKLY FALL WITH GUSTY NORTHWEST WINDS. THURSDAY WILL BE COOL WITH SCATTERED RAIN AND A FEW SNOW SHOWERS OVER THE NORTHWEST MOUNTAINS. DRY WEATHER WITH A SLOW WARMING TREND WILL BEGIN ON FRIDAY AND CONTINUE THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AREA OF SHOWERS AND THUNDERSTORMS HAVE ENTERED WARREN AND MCKEAN COUNTIES. THIS BAND WILL MOVE INTO THE REST OF THE WESTERN CWA BY 20Z AND PUSH EASTWARD THIS AFTERNOON AND EVENING. NOT MUCH CHANGE TO THE FORECAST AS WHILE CONDITIONS FOR STRONG THUNDERSTORMS ARE NOT PERFECT...THERE WILL BE ENOUGH INSTABILITY FOR THE POTENTIAL OF THUNDERSTORMS PRODUCING BRIEF HEAVY DOWNPOURS AND STRONG GUSTY WINDS AS THEY MOVE EAST. THIS IS ALONG AND AHEAD OF A STRONG COLD FRONT WITH STRONG TEMPERATURE FALLS BEHIND IT. LOOK FOR TEMPERATURES TO QUICKLY DROP INTO THE 40S LATER THIS EVENING FROM WEST TO EAST. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... POST FRONTAL NORTHWEST WINDS AND CAA WILL MAKE FOR A COOL DAY WITH BELOW AVERAGE TEMPERATURES ACROSS THE REGION. SHOWERS WILL FORM ACROSS THE NW MOUNTAINS IN THE AFTERNOON AND THE HIGHER ELEVATIONS WILL SEE GRAUPEL OR SNOW FALL WITH SOME OF THE HEAVIER CELLS. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... BROAD CYCLONIC FLOW OVER MUCH OF NORTH AMERICA WILL BEGIN TRANSITIONING INTO A ZONAL FLOW PATTERN AT THE START OF THE LONG TERM PERIOD. THE UPPER FLOW PATTERN IS THEN FORECAST TO BEGIN RE-AMPLIFYING BY LATE IN THE WEEKEND WITH A LONGWAVE RIDGE BUILDING ALONG THE APPALACHIANS...DOWNSTREAM OF UPPER TROFFING DEVELOPING ALONG THE NORTHERN AND CENTRAL ROCKIES. THIS UPPER FLOW PATTERN WILL SUPPORT AN ELONGATED SFC HIGH FROM THE CANADIAN MARITIMES SOUTHWARD INTO THE CAROLINAS THROUGH THE LONG TERM PERIOD. THIS WILL PROVIDE NEAR TO SLIGHTLY BELOW NORMAL TEMPS ...DEPENDING ON DAILY CLOUD COVER....AND NEAR TO SLIGHTLY ABOVE NORMAL TEMPS ALONG WITH LITTLE TO IF ANY PRECIPITATION THROUGH THE PERIOD. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... 24/18Z... THE MAIN AVIATION CONCERN FOR THIS TAF PACKAGE WILL BE A COLD FRONT CROSSING CENTRAL PA LATE THIS AFTN INTO THIS EVE. A BAND OF SHOWERS AND EMBEDDED TSTMS WILL PROGRESSES EASTWARD ALONG THE ADVANCING COLD FRONT...EVOLVING INTO LOW-TOPPED CONVECTIVE LINE AND POSING A THREAT FOR STRONG WIND GUSTS AS IT CROSSES THE AREA. HI- RES MODEL DATA IN GOOD AGREEMENT IN SHOWING CONVECTION ENTERING CENTRAL PA THIS AFTN AND EXITING THE SUSQ VALLEY AFTER 00Z THIS EVE. EXPECT MVFR TO LOCALIZED IFR VSBYS IN SHRA/ISOLD TSRA...WITH LOW-END VFR TO MVFR CIGS. NORTHWESTERLY FLOW DEVELOPS BEHIND THE FRONT TONIGHT AND CONTINUES INTO THURSDAY. EXPECT MVFR CIGS TO LINGER ACRS WRN TAF SITES /BFD AND JST/...WITH VFR CONDS PREVAILING E OF THE ALLEGHENY FRONT. A STRETCH OF RELATIVELY QUIET WEATHER IS EXPECTED FOR THE END OF THE WEEK INTO THIS WEEKEND. .OUTLOOK... THU...SCT -SHRA/MVFR CIGS WEST. VFR ELSEWHERE. FRI-SAT...GENERALLY VFR. NO SIG WX. SUN-MON...GENERALLY VFR. ISOLD -SHRA PSBL. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROSS NEAR TERM...ROSS SHORT TERM...ROSS LONG TERM...DEVOIR/GARTNER AVIATION...EVANEGO
Hazardous weather outlook, Apr 24, 5:17 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 517 PM EDT WED APR 24 2013 PAZ027-028-036-041-042-046-049>053-056>059-063>066-252130- MIFFLIN-JUNIATA-FRANKLIN-NORTHERN LYCOMING-SULLIVAN- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 517 PM EDT WED APR 24 2013 ...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010>012-017>019-024>026-033>035-037-045-252130- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET- BEDFORD-FULTON-TIOGA-SOUTHERN CLINTON- 517 PM EDT WED APR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RXR
In the hours before
Special weather statement, Apr 24, 3:54 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
354 PM EDT WED APR 24 2013
PAZ026-033>035-242045-
BEDFORD PA-FULTON PA-HUNTINGDON PA-SOMERSET PA-
354 PM EDT WED APR 24 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BEDFORD...FULTON...
SOUTHEASTERN SOMERSET AND SOUTHWESTERN HUNTINGDON COUNTIES...
AT 352 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
OGLETOWN TO FROSTBURG...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT SCHELLSBURG...RAINSBURG...WOODBURY...WELLS TANNERY AND
SALUVIA.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 113 AND 176...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-99 BETWEEN MILE MARKERS 0 AND 10.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219...ROUTE 220...ROUTE 522.
LAT...LON 3972 7903 4000 7905 4026 7832 4025 7829
4028 7827 4035 7796 3977 7805 3972 7810
FORECASTER: EVANEGOSpecial weather statement, Apr 24, 4:03 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
403 PM EDT WED APR 24 2013
PAZ012-017>019-024>027-033-034-045-242100-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-MIFFLIN
PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-SOMERSET PA-SOUTHERN
CENTRE PA-SOUTHERN CLINTON PA-
403 PM EDT WED APR 24 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BLAIR...CENTRE...
CLINTON...EASTERN CLEARFIELD...NORTH CENTRAL BEDFORD...NORTHEASTERN
SOMERSET...NORTHERN HUNTINGDON...SOUTHEASTERN CAMBRIA AND WESTERN
MIFFLIN COUNTIES THROUGH 5 PM EDT...
AT 357 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LECONTES MILLS TO RAMEY TO CASSANDRA TO CENTRAL CITY...MOVING
NORTHEAST AT 55 MPH.
WIND GUSTS TO 50 MPH FROM THE WEST OR SOUTHWEST ARE POSSIBLE WITH
THESE STORMS. A 15 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THESE STORMS WILL AFFECT SANDY
RIDGE...KEATING...RENOVO...STATE COLLEGE...ZION AND LAMAR.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE DELGROSSO'S AMUSEMENT
PARK...LAKEMONT PARK AND ISLAND WATERPARK...PENNSYLVANIA MILITARY
MUSEUM...ALLEGHENY PORTAGE RAILROAD NATIONAL HISTORIC SITE...TUSSEY
MOUNTAIN SKI AREA...BLUE KNOB SKI RESORT...PENNSYLVANIA STATE
UNIVERSITY...LOCK HAVEN UNIVERSITY...JUNIATA COLLEGE AND PENN STATE
ALTOONA.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 126 AND 183...I-99 BETWEEN MILE MARKERS 10
AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...ROUTE 522...
STATE ROAD 26...STATE ROAD 45...STATE ROAD 120...STATE ROAD 350...
STATE ROAD 453.
LAT...LON 4009 7879 4032 7870 4077 7830 4115 7830
4141 7758 4138 7753 4137 7754 4133 7747
4129 7745 4123 7737 4122 7733 4114 7725
4087 7750 4040 7778
FORECASTER: LAMBERTLocal storm report, Apr 24, 4:27 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 PM EDT WED APR 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG JOHNSTOWN 40.33N 78.92W
04/24/2013 CAMBRIA PA 911 CALL CENTER
WIRES REPORTED DOWN IN THE CITY OF JOHNSTOWN.
&&
EVENT NUMBER CTP1300045
EVANEGOSpecial weather statement, Apr 24, 5:01 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
501 PM EDT WED APR 24 2013
PAZ035-036-242145-
FRANKLIN PA-FULTON PA-
501 PM EDT WED APR 24 2013
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND SOUTHERN FULTON
COUNTIES...
AT 500 PM EDT...A STRONG THUNDERSTORM WAS NEAR COVE MILLS...MOVING
NORTHEAST AT 70 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT BIG COVE TANNERY...FORT LOUDON AND ROXBURY.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE WHITETAIL SKI AREA AND PENN
STATE MONT ALTO.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 188 AND 199...I-70 BETWEEN
MILE MARKERS 153 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 20.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.
LAT...LON 3973 7837 3982 7830 3991 7826 4007 7788
4006 7786 4008 7785 4016 7766 3978 7750
3971 7781 3971 7836
FORECASTER: EVANEGOSpecial weather statement, Apr 24, 5:12 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
512 PM EDT WED APR 24 2013
PAZ037-041-042-045-046-053-242215-
COLUMBIA PA-NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
512 PM EDT WED APR 24 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LYCOMING...
NORTHWESTERN COLUMBIA...SOUTHEASTERN CLINTON...SOUTHEASTERN TIOGA AND
SULLIVAN COUNTIES THROUGH 615 PM EDT...
AT 509 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RALSTON TO SALLADASBURG TO CARROLL...MOVING EAST AT 50 MPH.
WESTERLY WIND GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT WILLIAMSPORT...MONTOURSVILLE...
PICTURE ROCKS...LAIRDSVILLE...BIGGERTOWN AND RICKETTS GLEN STATE
PARK.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE LITTLE LEAGUE WORLD SERIES
COMPLEX.
THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 10 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14...STATE ROAD 118.
LAT...LON 4131 7631 4120 7632 4114 7664 4118 7680
4116 7688 4114 7690 4115 7696 4109 7698
4105 7735 4160 7704 4162 7688 4160 7685
4154 7621
FORECASTER: LAMBERTLocal storm report, Apr 24, 5:15 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
515 PM EDT WED APR 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG JOHNSTOWN 40.33N 78.92W
04/24/2013 CAMBRIA PA 911 CALL CENTER
WIRES REPORTED DOWN IN THE CITY OF JOHNSTOWN.
0445 PM TSTM WND DMG ALEXANDRIA 40.56N 78.10W
04/24/2013 HUNTINGDON PA 911 CALL CENTER
TREES REPORTED DOWN ON OLD ROUTE 22 IN PORTER TWP.
0451 PM TSTM WND DMG HUNTINGDON 40.50N 78.01W
04/24/2013 HUNTINGDON PA 911 CALL CENTER
TREED REPORTED DOWN ON COLD SRPINGS ROAD.
&&
EVENT NUMBER CTP1300045 CTP1300047 CTP1300046
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:26 PM EDT | Special Weather Statement | CTP | Cambria | 49 min |
| Apr 24, 3:39 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Clearfield | 51 min |
| Apr 24, 3:54 PM EDT | Special Weather Statement | CTP | Bedford, Fulton, Somerset | 51 min |
| Apr 24, 4:03 PM EDT | Special Weather Statement | CTP | Blair, Centre, Clinton, Huntingdon | 57 min |
| Apr 24, 4:37 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Centre, Clinton, Cumberland, Franklin, Fulton and 6 more | 53 min |
| Apr 24, 5:01 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 44 min |
| Apr 24, 5:12 PM EDT | Special Weather Statement | CTP | Lycoming, Sullivan | 63 min |
| Apr 24, 5:32 PM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Juniata, Lebanon, Montour, Northumberland and 4 more | 58 min |
| Apr 24, 6:11 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Franklin, York | 34 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.